MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. SPIDER CERVICAL PLATING SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

X-SPINE SYSTEMS, INC. SPIDER CERVICAL PLATING SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number N60000160
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned system screwdriver identified an instrument malfunction at the distal tip, which would not be considered as being due to wear and tear.Most of the screwdriver hex tip and screw retention spring were fractured from the distal end of the instrument.There were surface scratches and worn laser markings present, indicative of an instrument with repeated use.A functionality assessment could not be performed due to the condition of the returned complaint instrument.A dhr review was performed for the returned device lot and there were no manufacturing anomalies identified.The lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 3/15/2012.The distal tip of a system screwdriver could fracture if there were excessive torque applied to the instrument or if a lateral force was applied to the screwdriver while seated in a system screw.If excessive torque was applied to the screwdriver, it may contribute to the distal tip fracturing from the body of the instrument.If a system screwdriver had lateral force applied while seated in a system screw, it may concentrate forces to the interface between the driver and screw resulting in an instrument malfunction.There have not been any other complaints of similar nature received in the past 12 months.The company will continue to monitor this device for complaints from the field.
 
Event or Problem Description
The company received notice on 4/28/2020 regarding a system screwdriver that was requested to be replaced due to wear and tear.There were no known patient complications associated with this product complaint.

Brand Name
SPIDER CERVICAL PLATING SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade, mt
MDR Report Key10094612
Report Number3005031160-2020-00015
Device Sequence Number19684757
Product Code HXX
UDI-Device IdentifierM697N600001601
UDI-PublicM697N600001601
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN60000160
Device Lot NumberI5331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2020
Initial Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;